Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Wire  Bored?

Author Topic: Paranoid about a GI bleed  (Read 125 times)

0 Members and 1 Guest are viewing this topic.

Offline painfully_confused

  • Newbie
  • *
  • Posts: 28
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Paranoid about a GI bleed
« on: June 29, 2014, 12:04:38 PM »
Im on Citalopram 5mg and the stomach symptoms are hell. Constant acid reflux/heartburn that is not reduced by milk or chew able antacids,uncomfortable burning pain and diarrhea.
My dad had a GI bleed years ago and almost died,and my grandmother passed away from stomach ulcers that stopped her from eating.
Does Cit increase the risk?
Should I be taking something to counteract the acid?
How long will this last?
Bookmark and Share

Offline mollyfin

  • Hero Member
  • *****
  • Posts: 4007
  • Rec's: 35
  • Personal text
    • Poke This Member
Re: Paranoid about a GI bleed
« Reply #1 on: July 03, 2014, 06:54:22 AM »
It's very unlikely to be anything serious and will likely pass eventually, but as always, it's best to talk to your doctor about any concerns regarding your medication.
Bookmark and Share

Offline painfully_confused

  • Newbie
  • *
  • Posts: 28
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Paranoid about a GI bleed
« Reply #2 on: July 14, 2014, 09:01:49 AM »
Well it actually happened. Not serious but enough to get me off this sh*t medication for good. It was destroying my stomach, constant acid reflux, that nothing would alleviate. I had no choice but to vomit daily to reduce the acid in my throat. A few days ago I vomited a ton of blood, possibly due to irritation,but I was also pooping bright red blood. The dr put me on Delexiant to ease the acid and heal the bleed, but it makes me extremely dizzy. Im not willing to risk my life for an antidepressant so this sh*t is out the window. Back to Clonazepam to undue the damage thses demon pills have done to my life. Once this sh*t is out of my system I will consider a different route.
Bookmark and Share

Offline mollyfin

  • Hero Member
  • *****
  • Posts: 4007
  • Rec's: 35
  • Personal text
    • Poke This Member
Re: Paranoid about a GI bleed
« Reply #3 on: July 15, 2014, 10:16:02 AM »
What an odd side effect.  Glad it didn't get too serious, but still sounds very scary.  I'm not surprised you were bleeding, if you were vomiting highly acidic stomach contents daily.  I hope you're feeling better now that you're off the medication. 
Bookmark and Share

Offline painfully_confused

  • Newbie
  • *
  • Posts: 28
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Paranoid about a GI bleed
« Reply #4 on: July 16, 2014, 08:39:57 AM »
the clonazepam is taking the edge off although ive developed tachycardia, that I also blame on Citalopram
Bookmark and Share

Offline mollyfin

  • Hero Member
  • *****
  • Posts: 4007
  • Rec's: 35
  • Personal text
    • Poke This Member
Re: Paranoid about a GI bleed
« Reply #5 on: July 16, 2014, 08:41:26 PM »
I've developed that over the years as well; never thought about it maybe being an effect from medication.  My doctor put me on a beta blocker for it, which besides reducing heart rate can sometimes be prescribed as an anti-anxiety drug.  If the rapid heartbeat and anxiety still continue after the drug has cleared from your system, might be worth asking your doctor about.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
0 Replies
650 Views
Last post February 28, 2010, 12:06:58 PM
by LetMeBeMyself
8 Replies
12022 Views
Last post April 19, 2010, 09:46:07 PM
by Anne Packrat
0 Replies
257 Views
Last post August 19, 2012, 05:03:55 PM
by sweetblubrry
2 Replies
463 Views
Last post April 20, 2013, 10:55:13 AM
by mollyfin
2 Replies
106 Views
Last post January 13, 2014, 10:22:03 PM
by Brick5711

anything